Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

October 8, 2017Wilkinson County, Georgia

NWS Atlanta, GA issued this special weather statement at Oct 8, 2017, 2:15 PM EDT for Wilkinson County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 8, 2017, 2:15 PM EDT (18:15 UTC)
Expired
Oct 8, 2017, 2:45 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA

County Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 28 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 333 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
333 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

618 
WWUS82 KFFC 081815
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT SUN OCT 8 2017
 
GAZ061-073-074-084-097-109-081845-
Wilkinson GA-Washington GA-Baldwin GA-Hancock GA-Laurens GA-Dodge GA-
215 PM EDT SUN OCT 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILKINSON...SOUTHWESTERN
WASHINGTON...EASTERN BALDWIN...SOUTHWESTERN HANCOCK...NORTHWESTERN
LAURENS AND NORTHERN DODGE COUNTIES UNTIL 245 PM EDT...

At 213 PM EDT...National Weather Service doppler radar indicated 
several heavier showers and storms within a tropical rain band, 
extending from near Scottsboro to near Toomsboro to near Dudley to 
Chester...moving northeast at 45 mph.

  HAZARD...enhanced risk of a brief tornado. Heavy rain and brief 
           wind gusts to 40 mph.

  IMPACT...Storms embedded within a tropical rainband have exhibited 
           localized rotation. A brief tornado could quickly form. 
           Minor lowland and street flooding, along with some small 
           tree limbs down.         

Some locations in the path of these storms include
Milledgeville, Dublin, Dexter, Dudley, Toomsboro, Oconee, Deepstep,
Harlow, Underwood, Hebron, Chappells Mill and Nicklesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3226 8315 3253 8309 3270 8310 3306 8322
      3322 8315 3307 8298 3278 8293 3271 8296
      3271 8293 3246 8294
TIME...MOT...LOC 1813Z 193DEG 38KT 3303 8318 3277 8309 3260 8308 3240
8312

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 8, 1:19 PM EDT, 56 minutes earlier.

Area forecast discussion, Oct 8, 1:19 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
119 PM EDT Sun Oct 8 2017

.UPDATE...
Updated for the 18Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 1120 AM EDT Sun Oct 8 2017/

UPDATE...
Have dropped the Tropical Storm Warning following the NHC
downgrade of Nate to a Tropical Depression. There remains to be a
flash flood threat and a tornado threat as TD Nate continues to
impact the area. A Flash Flood Watch remains in effect for
portions of north Georgia through 8 AM Monday. A Tornado Watch is
not expected at this time, but stay alert to changing conditions
where a Tornado Warning/Watch may be necessary. Winds have
struggled to get to Tropical Storm-force over Alabama this
morning, but winds could still meet advisory criteria through
midnight tonight. Have gone ahead and included counties along and
north of a line from Polk, to Cherokee, to White in a Wind
Advisory through midnight.

Additional updates to the forecast will be made as necessary.

31

PREV DISCUSSION... /Issued 745 AM EDT Sun Oct 8 2017/

.TROPICAL STORM WARNING AND FLASH FLOOD WARNING CONTINUE FOR
PORTIONS OF NORTH GEORGIA WITH SOME SLIGHT EXTENSION SOUTHWARD...

SHORT TERM /Today through Monday/...

Nate should move northeastward today and into the TN Valley by
this afternoon. Bands of showers...occasionally heavy...will
spread over north and central GA through the afternoon. Nate
will continue to move north of the forecast area this evening
and the most significant rain should be before 06z. The air
mass will remain warm and tropical in the wake of Nate...so chance
to likely pops will remain across much of the area into Monday.
Enough instability today to support scattered thunderstorms...so
thunder wording has been increased from slight chance to chance.
Latest forecast has a faster track for Nate...so highest QPF should
be sooner. The FFA has been adjusted to forward to start at 8 am
today.

Dew points expected to remain in the 70s through the short
term...giving us giving us above normal temperatures for most
of the area.

Tropical storm force winds should affect the northwest corner of the
state and the Tropical Storm Warning will include the northwest
counties...generally from Buchanan to Blue Ridge and north.

41

LONG TERM /Monday Night through Saturday/...

Despite being in the wake of TS Nate, several rounds of showers
and storms can be expected through midweek given broad upper
trough to the west allowing the CWA susceptible to weak impulses
traversing the flow and a lingering moist environment. Carrying
likely pops north to chance elsewhere mainly through Wednesday.
Possible fropa or at least advancement of a boundary from the west
and
some amplifying midlevel ridging should return to the area by
Thursday so have trended down slight to chance pops which
gradually get oriented more east and south and should set up a
mostly dry next weekend. Progged temps stay about 7 to 10 degrees
above climo norms with many locations staying in the low to mid
80s. Will have muggy first half of the week given 70 deg dewpts in
aforementioned regime.

Baker

HYDROLOGY...
Latest WPC guidance supported notable QPF amounts a bit earlier
than before. Still thinking 3 to 5 inches with locally higher, but
have adjusted the current Flash Flood Watch a bit farther south
mainly west of Atlanta and to have an earlier start of 12z instead
of 16z. If the trend for additional precip on Monday and Monday
night continues, then the watch may need to be extended into
Monday night.

&&

.AVIATION...
18Z Update...
MVFR and sporadic VFR cigs this afternoon should become IFR again
tonight with a slow rise Monday morning to MVFR by 18Z. Rain bands
with gusty winds will continue to spread across the forecast area
this afternoon. By tonight and Monday residual moisture will
continue to bring scattered to numerous showers to the forecast
area. Winds will be southerly and gusty this afternoon,
diminishing tonight and remaining light south to southwest Monday
morning.

//ATL Confidence...18Z Update...
High on all elements.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          79  72  81  69 / 100 100  70  60
Atlanta         80  73  80  71 / 100 100  70  60
Blairsville     73  68  78  66 / 100 100  70  70
Cartersville    78  72  82  70 / 100 100  70  70
Columbus        81  75  84  72 / 100  70  60  50
Gainesville     76  72  79  70 / 100 100  70  70
Macon           83  74  87  70 /  90  60  60  40
Rome            78  72  84  70 / 100 100  70  70
Peachtree City  80  73  81  69 / 100  90  70  60
Vidalia         86  76  87  73 /  60  40  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Monday morning for the following
zones: Banks...Bartow...Carroll...Catoosa...Chattooga...
Cherokee...Cobb...Dade...Dawson...Douglas...Fannin...Floyd...
Forsyth...Gilmer...Gordon...Hall...Haralson...Lumpkin...Murray...
Paulding...Pickens...Polk...Towns...Union...Walker...White...
Whitfield.

Wind Advisory until midnight EDT tonight for the following
zones: Bartow...Catoosa...Chattooga...Cherokee...Dade...Dawson...
Fannin...Floyd...Gilmer...Gordon...Lumpkin...Murray...Pickens...
Polk...Towns...Union...Walker...White...Whitfield.

&&

SHORT TERM...17
LONG TERM....17
AVIATION...17
Hazardous weather outlook, Oct 8, 11:23 AM EDT, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1123 AM EDT Sun Oct 8 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091530-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1123 AM EDT Sun Oct 8 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

...A Flash Flood Watch and Wind Advisory are in effect across
portions of North Georgia this afternoon and tonight...

Periods of showers and thunderstorms will continue today in
association with Tropical Depression Nate. Some thunderstorms
could be strong to severe with brief, spin-up tornadoes, damaging
winds, and locally heavy rainfall. In addition, a Flash Flood
Watch is in effect for portions of north Georgia through Monday
morning, with a total of 3 to 5 inches of rain expected. A Wind
Advisory is in effect for portions of north Georgia through
midnight tonight for wind gusts of 20 to 30 mph. Gusts of 35 to 40
mph may be possible in the higher elevations of north Georgia.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Despite Nate exiting the area by Monday, there will be continued
shower and storm chances through midweek. At this time, no severe
weather is expected Tuesday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is request for today across west central and
portions of north Georgia.

In the hours before

Special weather statement, Oct 8, 1:18 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
118 PM EDT SUN OCT 8 2017

GAZ008-009-015-016-023>025-035-081800-
Banks GA-Hall GA-Jackson GA-Union GA-Towns GA-Barrow GA-White GA-
Lumpkin GA-
118 PM EDT SUN OCT 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BANKS...HALL...
NORTHWESTERN JACKSON...NORTHEASTERN UNION...TOWNS...NORTHWESTERN
BARROW...WHITE AND EASTERN LUMPKIN COUNTIES UNTIL 200 PM EDT...

At 118 PM EDT...a line of strong thunderstorms was along a line
extending from near Gumlog to Thompsons Mill...and moving east at 10
mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Gainesville, Jefferson, Cleveland, Homer, Hiawassee, Blairsville,
Braselton, Flowery Branch, Oakwood, Lula, Maysville, Hoschton, Young
Harris, Clermont, Helen, Pendergrass, Gillsville, Talmo, Unicoi State
Park and Candler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3495 8355 3494 8360 3488 8366 3482 8365
      3480 8368 3476 8363 3465 8366 3455 8362
      3451 8367 3443 8361 3449 8352 3415 8353
      3406 8372 3408 8384 3412 8383 3410 8387
      3412 8393 3499 8398 3499 8355
TIME...MOT...LOC 1718Z 273DEG 10KT 3499 8397 3412 8383

WIND...40MPH
Special weather statement, Oct 8, 1:29 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
129 PM EDT SUN OCT 8 2017

GAZ047-049-059-060-081800-
Morgan GA-Putnam GA-Walton GA-Jasper GA-
129 PM EDT SUN OCT 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...PUTNAM...SOUTHEASTERN
WALTON AND EASTERN JASPER COUNTIES UNTIL 200 PM EDT...

At 128 PM EDT...a line of strong thunderstorms was along a line
extending from Ebenezer to Stanfordville...and moving east at 20 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Monroe, Eatonton, Madison, Monticello, Social Circle, Rutledge,
Bostwick, Good Hope, Shady Dale, Buckhead, Phoenix, Resseaus
Crossroads, Pannell, Central Georgia Experiment Stn, Plant Harlee
Branch, Parks Mill, Swords, Apalachee, Ethridge and Ebenezer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3326 8323 3326 8325 3319 8328 3317 8333
      3315 8367 3348 8374 3350 8371 3349 8367
      3357 8368 3362 8369 3365 8377 3374 8379
      3383 8355 3380 8348 3360 8335 3354 8327
      3347 8328 3340 8324 3338 8318 3333 8317
TIME...MOT...LOC 1728Z 249DEG 17KT 3372 8361 3324 8352

WIND...40MPH
Special weather statement, Oct 8, 1:29 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
129 PM EDT SUN OCT 8 2017

GAZ083-096-081745-
Bleckley GA-Twiggs GA-
129 PM EDT SUN OCT 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLECKLEY AND
SOUTHEASTERN TWIGGS COUNTIES UNTIL 145 PM EDT...

At 128 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Royal, or near
Cochran...moving north at 40 mph.

  HAZARD...enhanced risk of a brief tornado.

  IMPACT...Storms embedded within a tropical rainband have exhibited
           localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
Danville, Goldsboro, Royal, Coley Station and Cary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3242 8340 3261 8334 3261 8324 3249 8318
      3238 8328
TIME...MOT...LOC 1728Z 200DEG 36KT 3245 8331
Special weather statement, Oct 8, 1:34 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
134 PM EDT SUN OCT 8 2017

GAZ073-083-084-081800-
Wilkinson GA-Baldwin GA-Twiggs GA-
134 PM EDT SUN OCT 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...
SOUTHWESTERN BALDWIN AND NORTHERN TWIGGS COUNTIES UNTIL 200 PM EDT...

At 134 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Myricks Mill, or 9
miles north of Jeffersonville...moving northeast at 30 mph.

  HAZARD...enhanced risk of a brief tornado.

  IMPACT...Storms embedded within a tropical rainband have exhibited
           localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
Gordon, Ivey, Midway-Hardwick, Myricks Mill, Coopers, Pancras and
Scottsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3300 8313 3275 8334 3279 8345 3290 8341
      3293 8336 3299 8338 3306 8335
TIME...MOT...LOC 1734Z 203DEG 25KT 3282 8338
Special weather statement, Oct 8, 1:46 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
146 PM EDT SUN OCT 8 2017

GAZ083-084-096-097-109-081815-
Wilkinson GA-Laurens GA-Bleckley GA-Dodge GA-Twiggs GA-
146 PM EDT SUN OCT 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILKINSON...
NORTHWESTERN LAURENS...NORTHEASTERN BLECKLEY...NORTHERN DODGE AND
EASTERN TWIGGS COUNTIES UNTIL 215 PM EDT...

At 145 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band extending from near
Jeffersonville to near Goldsboro to near Gresston...moving northeast
at 40 mph.

  HAZARD...enhanced risk of a brief tornado. Locally heavy rain and
           brief wind gusts to 40 mph.

  IMPACT...Storms embedded within a tropical rainband have exhibited
           localized rotation. A brief tornado could quickly form.

Some locations in the path of these storms include
Jeffersonville, Irwinton, Chester, McIntyre, Dudley, Danville,
Montrose, Allentown, Yonkers, Nicklesville, Rowland, Goldsboro and
Rebie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3224 8322 3245 8323 3271 8339 3291 8320
      3275 8307 3238 8307
TIME...MOT...LOC 1745Z 202DEG 33KT 3265 8330 3252 8320 3229 8319
Special weather statement, Oct 8, 2:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT SUN OCT 8 2017

GAZ061-073-074-084-097-109-081845-
Wilkinson GA-Washington GA-Baldwin GA-Hancock GA-Laurens GA-Dodge GA-
215 PM EDT SUN OCT 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILKINSON...SOUTHWESTERN
WASHINGTON...EASTERN BALDWIN...SOUTHWESTERN HANCOCK...NORTHWESTERN
LAURENS AND NORTHERN DODGE COUNTIES UNTIL 245 PM EDT...

At 213 PM EDT...National Weather Service doppler radar indicated
several heavier showers and storms within a tropical rain band,
extending from near Scottsboro to near Toomsboro to near Dudley to
Chester...moving northeast at 45 mph.

  HAZARD...enhanced risk of a brief tornado. Heavy rain and brief
           wind gusts to 40 mph.

  IMPACT...Storms embedded within a tropical rainband have exhibited
           localized rotation. A brief tornado could quickly form.
           Minor lowland and street flooding, along with some small
           tree limbs down.

Some locations in the path of these storms include
Milledgeville, Dublin, Dexter, Dudley, Toomsboro, Oconee, Deepstep,
Harlow, Underwood, Hebron, Chappells Mill and Nicklesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3226 8315 3253 8309 3270 8310 3306 8322
      3322 8315 3307 8298 3278 8293 3271 8296
      3271 8293 3246 8294
TIME...MOT...LOC 1813Z 193DEG 38KT 3303 8318 3277 8309 3260 8308 3240
8312

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 10:31 AM EDTSpecial Weather StatementFFCCobb, Fulton44 min
Oct 8, 11:05 AM EDTSpecial Weather StatementFFCCherokee, Pickens40 min
Oct 8, 11:08 AM EDTWind AdvisoryFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 13 more10 hr
Oct 8, 11:35 AM EDTSpecial Weather StatementFFCHouston, Pulaski, Wilcox40 min
Oct 8, 11:44 AM EDTSpecial Weather StatementFFCGilmer, Murray, Pickens46 min
Oct 8, 11:53 AM EDTSpecial Weather StatementFFCDawson, Forsyth, Gwinnett, Hall, Lumpkin52 min
Oct 8, 12:22 PM EDTSpecial Weather StatementFFCBibb, Bleckley, Houston, Pulaski, Twiggs, Wilcox38 min
Oct 8, 12:26 PM EDTSpecial Weather StatementFFCFannin, Hall, Lumpkin, Union49 min
Oct 8, 1:01 PM EDTSpecial Weather StatementFFCBleckley44 min
Oct 8, 1:18 PM EDTSpecial Weather StatementFFCHall, Towns, White42 min
Oct 8, 1:29 PM EDTSpecial Weather StatementFFCBleckley16 min
Oct 8, 1:34 PM EDTSpecial Weather StatementFFCWilkinson26 min
Oct 8, 1:46 PM EDTSpecial Weather StatementFFCWilkinson29 min
Oct 8, 1:50 PM EDTSevere Thunderstorm WarningFFCBaldwin25 min
Oct 8, 2:23 PM EDTSpecial Weather StatementFFCClarke, Greene, Oconee22 min
Oct 8, 2:54 PM EDTSpecial Weather StatementFFCWashington36 min
Oct 8, 3:03 PM EDTSevere Thunderstorm WarningFFCWashington27 min
Oct 8, 3:28 PM EDTSpecial Weather StatementFFCGlascock, Johnson, Warren32 min
Oct 8, 3:59 PM EDTSpecial Weather StatementFFCGlascock, Jefferson, Warren, Wilkes31 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.